Alert archive / Wyoming / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS Riverton, WY

June 19, 2008Big Horn County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 19, 2008, 6:02 PM MDT for Big Horn County, Wyoming. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 6:02 PM MDT (00:02 UTC)
Expired
Jun 19, 2008, 8:00 PM MDT
In force
118 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Big Horn County, WY

The radar

The Billings radar (KBLX), 153 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3507 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 200003
FFWRIW
WYC003-200200-
/O.NEW.KRIW.FF.W.0002.080620T0002Z-080620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF GREYBULL...

* UNTIL 800 PM MDT

* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 310/789
  MILE MARKER 215 AND HWY JCT 310 AND 14

ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH ARE 
EXPECTED...ESPECIALLY ALONG DRY CREEK. THE DRY CREEK AREA UPSTREAM 
OF GREYBULL HAS ALREADY RECEIVED 1 TO 2 INCHES OF RAIN FROM THIS 
STORM. FLASH FLOODING OF DRY CREEK AND THE NEARBY WASHES ARE LIKELY 
OCCURRING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822
TIME...MOT...LOC 0002Z 180DEG 0KT 4450 10809

$$
3 follow-up statements
000 
WGUS75 KRIW 200033
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
629 PM MDT THU JUN 19 2008

WYC003-200200-
/O.CON.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN WY-
629 PM MDT THU JUN 19 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...

AT 626 PM MDT...TRAINED WEATHER SPOTTERS REPORTED OVER AN INCH OF 
RAIN HAS FALLEN AROUND GREYBULL SINCE 530 PM WITH DOPPLER RADAR 
INDICATING UP TO 2 INCHES OF RAIN JUST WEST AND NORTHWEST OF 
GREYBULL ALONG DRY CREEK. EVEN THOUGH THE RAINFALL HAS ENDED IN 
GREYBULL THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 8 PM.
THE BIG HORN COUNTY SHERIFF REPORTED THAT GREYBULL RIVER ROAD 
SOUTHWEST OF GREYBULL WAS FLOODED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 310/789
MILE MARKER 215 AND HWY JCT 310 AND 14

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS...ESPECIALLY AROUND DRY CREEK.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822
TIME...MOT...LOC 0029Z 180DEG 0KT 4450 10809

$$

SKRBAC
000 
WGUS75 KRIW 200119
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
712 PM MDT THU JUN 19 2008

WYC003-200200-
/O.CON.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN WY-
712 PM MDT THU JUN 19 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...

AT 709 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
OF MANY STREETS IN GREYBULL ALONG WITH SOME HOMES. RECENT RAINFALL
OF 1 TO 2 INCHES WILL CONTINUE TO CREATE FLOODING OF THE AREA
THROUGH 8 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GREYBULL...HWY 310/789 MILE MARKER 215 AND HWY JCT 310 AND 14

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES
AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822
TIME...MOT...LOC 0112Z 180DEG 0KT 4450 10809

$$

SKRBAC
000 
WGUS75 KRIW 200211
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
810 PM MDT THU JUN 19 2008

WYC003-200220-
/O.EXP.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN WY-
810 PM MDT THU JUN 19 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...

THE FLASH FLOOD WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM
FLOOD ADVISORY SHORTLY. FLOODING CONTINUES TO BE REPORTED BETWEEN 
GREYBULL AND SHELL INCLUDING DRY CREEK AND WITHIN THE CITY OF 
GREYBULL AND SHELL. 

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822
TIME...MOT...LOC 0119Z 180DEG 0KT 4450 10809

$$

SKRBAC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:28 PM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 19, 3:28 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT THU JUN 19 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY

AN ACTIVE AFTERNOON AND EVENING IS EXPECTED...AS YET ANOTHER
DISTURBANCE ROUNDS THE RIDGE...ENCOUNTERING...GOOD MOISTURE...AND
INSTABILITY. THE BEST CHANCE OF CONVECTION WILL BE ACROSS JOHNSON
AND NATRONA COUNTY...AS WELL AS THE BIG HORN BASIN. SOME OF THE STORMS
WILL CONTINUE TO HAVE THE THREAT OF BEING SEVERE...WITH MAINLY
LARGE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. THE STORM
PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10
PM FOR NATRONA AND JOHNSON COUNTIES. A DISTURBANCE OVER THE AREA
WILL SLIDE EAST SOUTHEAST OUT OF THE AREA BY EARLY EVENING...WHICH
MIGHT HAMPER CONVECTION...BUT DECENT INSOLATION SHOULD KEEP STORMS
GOING THROUGH THE EVENING HOURS.

THE RIDGE OVER THE ROCKIES WILL STRENGTHEN OVER THE NEXT COUPLE OF
DAYS...WITH A WARMING AND DRYING TREND EXPECTED. THE BEST SHOT AT
CONVECTION WILL BE FRIDAY AFTERNOON/EVENING ACROSS THE NORTH AND
EAST...WHERE BETTER MOISTURE WILL BE LOCATED. HOWEVER...CONVECTION
SHOULD BE EVEN MORE ISOLATED THAN THIS AFTERNOONS COVERAGE.
SATURDAY SHOULD BE DRIEST DAY...AS MEAN RH IS EXPECTED TO BE LESS
THAN 35 PERCENT...AND SUBSIDENCE FROM THE BUILDING RIDGE. HAVING
SAID THAT WILL KEEP SOME ISOLATED POPS OVER THE HIGHER TERRAIN AND
FOOTHILLS ACROSS THE NORTH. HOWEVER...THIS MIGHT NEED TO BE TAKEN
OUT...IF MODELS CONTINUE TO SHOW THIS DRYING TREND. THE RIDGE AXIS
SHIFTS EAST OF THE AREA ON SUNDAY...WITH WEAK DISTURBANCES
POSSIBLY AFFECTING THE AREA. HOWEVER THIS SOUTHWESTERLY FLOW
SHOULD BE MAINLY DRY...SO POPS SHOULD REMAIN MINIMAL...BUT MORE
THAN ON SATURDAY.

TEMPERATURES SATURDAY AND SUNDAY UNDER THE THERMAL RIDGE SHOULD BE
AROUND 5 TO 10 DEGREES ABOVE AVERAGE...WITH LOWER ELEVATIONS EAST
OF THE DIVIDE HITTING AROUND THE 90 DEGREE MARK OR A BIT
HIGHER...ESPECIALLY IN THE WIND RIVER AND BIG HORN BASIN.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

MEDIUM-RANGE FORECAST WEIGHTED TOWARD GFS AND NCEP ENSEMBLE MEAN.
A SUMMER PATTERN CONTINUES THROUGH EXTENDED WITH REX BLOCK
REMAINING OVER THE EASTERN GULF OF ALASKA AND ALASKAN INTERIOR
WITH BROAD UPPER RIDGE OVER ROCKIES AND PLAINS. A DISTINCT STRONG
SHORTWAVE EJECTS ACROSS NORTHWEST MONTANA INTO CENTRAL CANADA
SUNDAY THAT WILL DRIVE A BACKDOOR FRONT ACROSS THE AREA SUNDAY
NIGHT. CHANCES OF THUNDERSTORMS LIMITED TO THE NORTH IN THIS
PATTERN WITH LEE- TROUGHING AND A DRY SW FLOW LIKELY TO PREVAIL
ACROSS THE CENTRAL AND SOUTH. AFTER THIS SHORTWAVE PASSAGE
SUNDAY...NO REAL DISTINCT SHORTWAVES TO PIN DOWN IN THE FLOW
AFTERWARDS WITH UPPER RIDGE STRENGTHENING OVER AREA AND UPPER
LEVEL WINDS BECOMING LIGHT. GFS NOT SHOWING ANY JET STREAKS ACROSS
AREA THAT WOULD TRIGGER STRONGER MORE ORGANIZED STORMS. SUNDAY
NIGHT FRONT BECOMES DRYLINE ON MONDAY ADVANCING EAST THROUGH THE
DAY WITH CHANCES OF THUNDERSTORMS ACROSS THE NORTH AND EAST IN THE
HIGHER DEWPOINTS. FOR TUESDAY THROUGH THURSDAY...CHANCES OF
THUNDERSTORMS REMAIN ACROSS THE NORTH AND ACROSS NATRONA
COUNTY...NORTH AND EAST OF THE EXPECTED MEAN POSITION OF THE
AFTERNOON DRYLINE. H7 TEMPERATURES GENERALLY REMAIN FROM 10-12C IN
THE NE TO 16-18C IN THE SOUTH THROUGH THE PERIOD WITH TEMPERATURES
REMAINING ABOVE NORMAL...80S ACROSS THE CENTRAL BASINS...70S TO
LOWER 80S WESTERN VALLEYS AND 55F TO 75F MOUNTAINS.

&&

.AVIATION...

WIDELY SCATTERED THUNDERSTORMS WILL PREVAIL AGAIN FOR THE REMAINDER
OF THIS AFTERNOON. THE STORMS WILL BEGIN FORMING MAINLY OVER THE
HIGHER TERRAIN BEFORE PROPAGATING OVER THE LOWER ELEVATIONS...MAINLY
EAST OF THE CONTINENTAL DIVIDE. A WEAK UPPER LEVEL DISTURBANCE OVER
EASTERN NEVADA WILL BE TRACKING NORTHEAST TO WYOMING THIS EVENING.
THIS DISTURBANCE WILL ENHANCE THE THUNDERSTORM ACTIVITY THIS
EVENING...MAINLY OVER JOHNSON COUNTY WHERE SOME STORMS COULD PRODUCE
LARGE HAIL AND GUSTY WINDS OF 50MPH. MOST OF THESE STORMS COULD
PRODUCE GUSTY WINDS OF 40 MPH ALONG WITH MVFR CONDITIONS. EXPECT
ISOLATED IFR CONDITIONS WITH THESE STORMS WHERE HEAVY RAIN AND HAIL
OCCUR. FRIDAY SHOULD FEATURE MAINLY DRIER WEATHER ALONG WITH
ISOLATED AFTERNOON THUNDERSTORMS IN NORTHERN WYOMING.

&&

.FIRE WEATHER...

THE RIDGE OVER THE ROCKIES WILL STRENGTHEN THROUGH THE WEEKEND.
THIS WILL RESULT IN A DECREASED SHOT OF THUNDERSTORMS...WARMER
TEMPERATURES...AND LIGHT WINDS. THE BEST SHOT OF CONVECTION WILL
BE THIS EVENING AND FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS
THE NORTH AND EASTERN SECTIONS OF THE FORECAST AREA. THE DRIEST
DAY IS EXPECTED ON SATURDAY...WITH VERY LOW MINIMUM RELATIVE
HUMIDITIES...AND RELATIVELY LIGHT TRANSPORT WINDS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WM
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...WM
Hazardous weather outlook, Jun 19, 2:59 PM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
259 PM MDT THU JUN 19 2008

WYZ001>020-022>030-201100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
259 PM MDT THU JUN 19 2008

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NATRONA AND JOHNSON
COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ANOTHER COLD FRONT WILL MOVE INTO NORTH AND CENTRAL WYOMING THIS
AFTERNOON.  THIS WILL KEEP THE ATMOSPHERE FAVORABLE FOR
THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF THE DIVIDE.
SOME OF THE STORMS COULD BECOME SEVERE...ESPECIALLY OVER JOHNSON AND
NATRONA COUNTIES.  THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR THUNDERSTORMS REMAINS FRIDAY AND SATURDAY...WITH
STRONG WIND GUSTS THE PRIMARY THREAT.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY
WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 19, 12:31 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1231 PM MDT THU JUN 19 2008

WYZ019-020-022-191930-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
1231 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTHWEST OF U.S.
HWY 220 MILE MARKER 80...OR 32 MILES SOUTHWEST OF CASPER...MOVING
SOUTHEAST AT 21 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN SOUTHERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
U.S. HWY 220 MILE MARKER 80...ALCOVA AND U.S. HWY 220 MILE MARKER
90...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF RECREATING ON
ALCOVA RESERVOIR...HEAD TO SHORE AT THE FIRST SIGN OF THREATENING
WEATHER. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4252 10640 4243 10649 4243 10671 4243 10672
      4243 10677 4261 10706 4275 10691
TIME...MOT...LOC 1831Z 306DEG 18KT 4263 10689

LIPSON
Special weather statement, Jun 19, 12:37 PM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1237 PM MDT THU JUN 19 2008

WYZ009-010-191930-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
1237 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SADDLESTRING...OR 12 MILES
WEST OF BUFFALO...MOVING EAST AT 8 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
SADDLESTRING...I90 EXIT 51...I90 EXIT 47...LAKE DE SMET AND I90 EXIT
53...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4433 10700 4443 10705 4457 10675 4457 10674
      4456 10667 4456 10666 4435 10656
TIME...MOT...LOC 1837Z 251DEG 7KT 4439 10694

SMITH
Special weather statement, Jun 19, 1:41 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
141 PM MDT THU JUN 19 2008

WYZ002-005-007-192045-
ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN
BASIN-
141 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS COUNTY...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ANCHOR DAM...OR 34 MILES WEST
OF THERMOPOLIS...MOVING EAST AT 8 MPH.

AN ESTIMATED 3 QUARTERS OF AN INCH OF RAINFALL HAS ALREADY FALLEN
FROM THIS STORM OVER THE OTA CREEK DRAINAGE. ANOTHER QUARTER INCH OF
RAINFALL COULD FALL IN THE PATH OF THIS STORM.

HALF INCH HAIL IS ALSO POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL HOT SPRINGS COUNTY...INCLUDING THE LOCATION OF
LEGEND ROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4389 10847 4363 10854 4374 10900 4392 10895
TIME...MOT...LOC 1941Z 282DEG 7KT 4381 10885

LIPSON
Special weather statement, Jun 19, 2:56 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT THU JUN 19 2008

WYZ005-007-192200-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
256 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS
COUNTIES...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 13 MILES WEST OF
THERMOPOLIS...MOVING EAST AT 17 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL HOT SPRINGS AND NORTHEASTERN FREMONT COUNTIES...
INCLUDING THE LOCATIONS OF HWY JCT 170 AND 174...HWY JCT 170 AND
120...THERMOPOLIS AND U.S. HWY 20/789 MILE MARKER 130...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4370 10790 4345 10802 4364 10861 4381 10853
TIME...MOT...LOC 2056Z 289DEG 14KT 4370 10845

LIPSON
Special weather statement, Jun 19, 4:51 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
451 PM MDT THU JUN 19 2008

WYZ004-192345-
NORTH BIG HORN BASIN-
451 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN COUNTY...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OTTO...OR 8 MILES WEST OF
BASIN...MOVING NORTHEAST AT 9 MPH. THE STORM SHOULD REACH BASIN BY
530 PM.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL BIG HORN COUNTY...INCLUDING THE LOCATIONS OF
BASIN AND HWY 16/20/789 MILE MARKER 200...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4449 10793 4436 10783 4424 10827 4437 10836
TIME...MOT...LOC 2251Z 244DEG 7KT 4434 10820

LIPSON
Special weather statement, Jun 19, 5:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
524 PM MDT THU JUN 19 2008

WYZ004-008-200015-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
524 PM MDT THU JUN 19 2008

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREYBULL...MOVING EAST AT 23 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL BIG HORN COUNTY...INCLUDING THE LOCATIONS OF
GREYBULL...HWY 16/20/789 MILE MARKER 200...U.S. HWY 14 MILE MARKER
10...SHELL...U.S. HWY 14 MILE MARKER 20...SHELL CANYON AND SHELL
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4466 10753 4464 10753 4464 10750 4461 10748
      4462 10744 4460 10741 4446 10736 4436 10813
      4453 10820 4469 10756
TIME...MOT...LOC 2324Z 255DEG 20KT 4447 10804

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:01 PM MDTSpecial Weather StatementRIWSheridan44 min
Jun 19, 7:23 PM MDTSpecial Weather StatementRIWJohnson52 min
Jun 19, 8:02 PM MDTSevere Thunderstorm WarningRIWJohnson28 min
Jun 19, 8:11 PM MDTAreal Flood AdvisoryRIWBig Horn2 hr
Jun 20, 12:23 PM MDTSpecial Weather StatementRIWJohnson67 min
Jun 20, 1:36 PM MDTSevere Thunderstorm WarningRIWJohnson39 min
Jun 20, 2:20 PM MDTSpecial Weather StatementRIWJohnson55 min
Jun 20, 4:32 PM MDTSpecial Weather StatementRIWJohnson58 min

Nearby

Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.